I have both epilepsy and bipolar, I have been on many different medications and am still having seizures; however it is only on the time of my period. I had a hysterectomy due to my seizures only being once a month during my period time. Is there anything I can do to stop me from having seizures? The medications I take now are:
Abilify 20 mg, once a day
Estadiol 1 mg, once a day
Acetazolamide 250 mg, three times a day
Keppra XR 750 mg, three times a day
Trileptol 600 mg, twice a day
Seroquel 800 mg, at bedtime
I also take a multi-vitamin,
1000 mg of Vitamin E.
Vitamin B6 and magnesium lower before and during a period (which relates to PMS symptoms). Do not take magnesium supplements if you have any kidney problems.
Magnesium and epilepsy:
"Wayne was only four years old, but he had been suffering epileptic seizures for 3 1/2 years. Though the seizures were particularly severe during stress periods, he was never completely free of them.
Anticonvulsant drugs were used, but none was successful. The boy's parents were resigned to the probability that he would have a life plagued with severe epilepsy.
At that time Dr. Lewis B. Barnett, head of the Hereford Clinic and Deaf Smith Research Foundation in Hereford, Texas, began a series of experiments. The boy became a subject. He was given, in addition to a normal diet, 450 mg. of magnesium gluconate and a thyroid extract. Within two weeks all signs of epilepsy vanished, and within the past three years there have been no signs of the illness.
Is It Magnesium Deficiency?
In 28 more cases, the same story has been repeated. Children of all ages, stricken with epilepsy failed to respond or responded only slightly to modern drugs and therapy. Placed on high oral doses of magnesium, they experienced stunning improvement.
Barnett did not start out to investigate a relationship between magnesium and epilepsy. He says, "My original work was directed toward the role of magnesium in bone apatite, and while investigating that field, it became obvious that magnesium might play a vital role in the physiology of the central nervous system." He studied the relatively few reports in medical literature concerned with the mineral, and found one by Martin, Meke, and Wertman. These researchers reported that in a state of epilepsy there is a deficiency of magnesium in the blood.
Children who definitely suffered from epilepsy were used in the Hereford study. First, their blood magnesium levels were established. In all cases, the levels were below normal, supporting the findings of Martin, Meke, and Wertman. Next Barnett decided to correct the deficiency by giving oral magnesium preparations. "It was hoped that the magnesium supplement would control the seizures," he told us in an interview.
Within a matter of weeks the blood magnesium level returned to normal, and in every case, except one there was definite clinical improvement.
"After reviewing most of the literature," Mr. Barnett says, "not very extensive according to references, it became obvious to me that very little work had been done in this most important and extremely active mineral--especially in its relation to the physiology of the central nervous system."
In his experiments, Barnett used magnesium gluconate, a form of magnesium which is easily absorbed by the system. 'Taken orally in this form, magnesium is harmless in almost any quantity," he reports. "The worst that can occur is that some individuals will become drowsy."
This tendency toward causing drowsiness is one of the key properties of the mineral."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.